Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 98, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2011, 1:50 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2011, 1:50 PM MDT (19:50 UTC)
- Expired
- Jul 1, 2011, 2:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Goshen County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 86 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:08 PM MDT | HAIL 1 | 12 W Yoder, WY | AT THE INTERSECTION OF CR 50 AND 13. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2372 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641
WUUS55 KCYS 011950
SVRCYS
WYC015-031-012045-
/O.NEW.KCYS.SV.W.0098.110701T1950Z-110701T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MDT FRI JUL 1 2011
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
EAST CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 245 PM MDT
* AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTH OF GRAYROCKS RESERVOIR...OR 17 MILES EAST OF
WHEATLAND...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
VETERAN...YODER...HAWK SPRINGS...HAWK SPRINGS RECREATION AREA...HWY
85 AT HIGHWAY 151 AND HWY 85 MM 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4159 10426 4194 10481 4212 10462 4197 10405
4187 10405
TIME...MOT...LOC 1951Z 295DEG 23KT 4197 10462
WIND...HAIL 60MPH 1.00IN
$$
MSW2 follow-up statements
000
WWUS55 KCYS 012022
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
222 PM MDT FRI JUL 1 2011
WYC031-012032-
/O.CAN.KCYS.SV.W.0098.000000T0000Z-110701T2045Z/
PLATTE WY-
222 PM MDT FRI JUL 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PLATTE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4181 10460 4198 10443 4193 10406 4186 10406
4159 10426
TIME...MOT...LOC 2022Z 301DEG 30KT 4180 10436
$$
WYC015-012045-
/O.CON.KCYS.SV.W.0098.000000T0000Z-110701T2045Z/
GOSHEN WY-
222 PM MDT FRI JUL 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GOSHEN COUNTY UNTIL 245 PM MDT...
AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF HAWK SPRINGS...OR 21 MILES SOUTHWEST OF TORRINGTON...MOVING
SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HAWK SPRINGS...HAWK SPRINGS RECREATION AREA...HWY 85 AT HIGHWAY 151
AND HWY 85 MM 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4181 10460 4198 10443 4193 10406 4186 10406
4159 10426
TIME...MOT...LOC 2022Z 301DEG 30KT 4180 10436
WIND...HAIL 60MPH 1.00IN
$$
MAZUR538
WWUS55 KCYS 012044
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT FRI JUL 1 2011
WYC015-012054-
/O.EXP.KCYS.SV.W.0098.000000T0000Z-110701T2045Z/
GOSHEN WY-
244 PM MDT FRI JUL 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GOSHEN COUNTY HAS
BEEN REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 4181 10460 4198 10443 4193 10406 4186 10406
4159 10426
TIME...MOT...LOC 2044Z 301DEG 30KT 4170 10415
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:16 AM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 1, 10:16 AM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1016 AM MDT FRI JUL 1 2011 .DISCUSSION...THE SHORTWAVE TROUGH HAS LIFTED INTO SOUTH CENTRAL SOUTH DAKOTA AT MID MORNING. MOST OF THE PRECIPITATION HAS SHIFTED EAST OF THE CWA AS OF 16Z. HOWEVER...A SMALL AREA OF THUNDERSTORMS PERSISTS AT THAT TIME OVER NORTH CENTRAL CONVERSE COUNTY. LOWER CLOUDS ALSO REMAIN OVER THE NORTHEAST THIRD OF THE CWA AT MID MORNING. TEMPERATURES WILL BE COOLER FOR THIS AFTERNOON IN THE WAKE OF THE SHORTWAVE TROUGH AND ITS ASSOCIATED COLD FRONT. TEMPERATURES WILL BE HELD DOWN EVEN FURTHER IHE NORTHEAST QUARTER OF THE CWA WITH LOW CLOUDS SLOWLY LIFTING WITH SOME BREAKS IN CLOUDS DEVELOPING. MAIN QUESTION WILL BE THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON. MID LEVEL MOISTURE WILL BE OVER THE EAST PART OF THE CWA AND THE ATMOSPHERE BECOMES SLIGHTLY UNSTABLE. HAVE MOVED THE FORECAST AREA OF WIDELY SCATTERED SHOWERS AND THUNDERSTOMS TO ALONG AND EAST OF THE LARAMIE RANGE IN A RECENT UPDATE. THIS WILL ALSO HELP TO CLEAR UP CONFLICTS BETWEEN THE FORECAST AND THE HWO. && .PREVIOUS DISCUSSION.../ISSUED AT 342 AM MDT FRI JUL 1 2011/... .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT TODAY: LATEST WATER VAPOR LOOP WAS SHOWING A VERY DISTINCT POTENTIAL VORTICITY ANOMALY IN NORTHEAST COLORADO. LATEST RADAR LOOP WAS SHOWING THE CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THE NEBRASKA PANHANDLE AHEAD OF THIS POTENTIAL VORTICITY ANOMALY. THIS ANOMALY SHOULD CONTINUE TO LIFT EAST NORTHEAST OUT OF THE FORECAST AREA AROUND SUNRISE. AS THIS FEATURE SHIFTS EAST...I WOULD EXPECT THE SHOWERS AND THUNDERSTORMS TO END ACROSS ACROSS NEBRASKA COUNTIES BY AROUND DAYBREAK. THE REST OF THE DAY WE SHOULD SEE CLEARING SKIES EXCEPT FOR THE NORTHERN SECTIONS OF THE FORECAST AREA WHERE ANOTHER POTENTIAL VORTICITY ANOMALY WILL AFFECT THAT REGION. SURFACE DEWPOINTS ACROSS THIS REGION ARE STILL IN THE MID 50S WHICH MAY ALLOW FOR A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON MAINLY EAST OF THE LARAMIE RANGE AND NORTH OF A TORRINGTON TO ALLIANCE LINE. TONIGHT-SATURDAY NIGHT: WE HAVE MADE SOME CHANCES TO THIS TIMEFRAME AS ANOTHER SUBTLE WAVE MOVES THROUGH THE FAIRLY ZONAL PATTERN. THE NAM/GFS ARE BOTH SHOWING ANOTHER POTENTIAL VORTICITY ANOMALY PUSHING THROUGH THE AREA OVERNIGHT INTO SATURDAY MORNING. AHEAD OF THIS FEATURE...THE MODELS ARE SHOWING DECENT ISENTROPIC LIFT TAKING PLACE BETWEEN 315-320K WITH SOME DECENT UPSLOPE FLOW. THIS MAY TRIGGER SOME SHOWERS AND THUNDERSTORMS ACROSS EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE OVERNIGHT. AS A RESULT...WE WENT AHEAD AND INTRODUCED A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT INTO SATURDAY MORNING. MEANWHILE...SATURDAY AFTERNOON COULD BE OUR NEXT SHOT OF SEEING SEVERE STORMS AS DEPICTED BY SPC. THE MOST PRIME AREA FOR DEVELOPMENT LOOKS TO BE ALONG AND EAST OF THE LARAMIE RANGE ASSOCIATED WITH THE LEE TROF. SHEAR PROFILES ARE EVEN LOOKING QUITE FAVORABLE FOR SUPERCELLS. THIS ACTIVITY SHOULD BEGIN TO MOVE EAST OF THE AREA BY MIDNIGHT WITH CLEARING SKIES EXPECTED AFTERWARDS. .LONG TERM...SUNDAY THROUGH THURSDAY. 01/00Z NAM...GFS AND ECMWF SIMILAR SYNOPTICALLY AT 500 MB...THUS MODERATE TO HIGH CONFIDENCE IN THEIR SOLUTIONS. SUNDAY...RIDGE ALOFT STRENGTHENS WITH 500 MB HEIGHTS NEAR 591 DEKAMETERS. WITH 700 MB TEMPERATURES NEAR 16C AND LIMITED LOW AND MID LEVEL MOISTURE...AFTERNOON AND EVENING THUNDERSTORM CHANCES LOOK QUITE MINIMAL. MONDAY...591 DEKAMETER RIDGE AT 500 MB PREVAILS AND WITH LIMITED LOW AND MID LEVEL MOISTURE AVAILABLE...AFTERNOON AND EVENING THUNDERSTORM COVERAGE WILL BE MINIMAL AGAIN. TUESDAY...RIDGING ALOFT BREAKS DOWN SLIGHTLY ALLOWING MONSOONAL MOISTURE TO ADVECT ACROSS OUR COUNTIES...AND THUS AN INCREASE IN AFTERNOON AND EVENING THUNDERSTORM COVERAGE. WEDNESDAY/THURSDAY...SIMILAR TO TUESDAY WITH ENOUGH MONSOONAL MOISTURE AND SLIGHTLY LOWER THICKNESSES AND TEMPERATURES ALOFT TO ALLOW FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .AVIATION...12Z TAFS. SHORTWAVE TROUGH ALOFT MOVES TO CENTRAL NEBRASKA BY 18Z/FRIDAY...WITH ZONAL FLOW ALOFT DEVELOPING BY 00Z/SATURDAY. THROUGH 18Z/FRIDAY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL END ACROSS WESTERN NEBRASKA PRODUCING LOCALIZED MVFR AND PATCHY FOG. ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR FRIDAY AFTERNOON AND EVENING...MAINLY EAST OF INTERSTATE 25 AND NORTH OF INTERSTATE 80...PRODUCING LOCALIZED MVFR. VFR WILL PREVAIL OTHERWISE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS AFTER 06Z/SATURDAY ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA PRODUCING MVFR...OTHERWISE VFR. && .FIRE WEATHER...THE CHANCES FOR CONVECTION WILL LINGER ALONG AND EAST OF THE LARAMIE RANGE THROUGH SATURDAY. MEANWHILE...AREAS ALONG AND WEST OF THE LARAMIE RANGE WILL EXPERIENCE DRYING CONDITIONS WHICH WILL FAVOR FOR DRYING FUELS. THIS DRYING TREND IS EXPECTED TO CONTINUE THROUGH THE WEEKEND. && .HYDROLOGY... FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY AND MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER NEAR LARAMIE AND THE ENCAMPMENT RIVER AT ENCAMPMENT. RIVER LEVELS WILL REMAIN STEADY OR SLOWLY FALL THROUGH EARLY NEXT WEEK ALONG THE LOWER NORTH PLATTE RIVER...WITH DIURNAL RISES AND FALLS MIXED IN WITH A GENERAL DECREASING TREND FURTHER WEST. VERY WARM TEMPERATURES ARE FORECAST OVER THE WEEKEND AND EARLY NEXT WEEK WHICH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT. HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE MOUNTAINS ALREADY MELTED... DO NOT ANTICIPATE ANY SIGNIFICANT RISES THIS WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...REC LONG TERM/AVIATION...RUBIN UPDATE...WEILAND
Hazardous weather outlook, Jul 1, 10:24 AM MDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1024 AM MDT FRI JUL 1 2011 WYZ101>119-021100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1024 AM MDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE OVER AREAS ALONG AND EAST OF THE LARAMIE RANGE BETWEEN 3 PM AND 7 PM. THE ACTIVITY WILL BE MORE WIDESPREAD OVER THE EAST CENTRAL WYOMING. THE STRONGER STORMS WILL PRODUCE WIND GUSTS TO 45 MPH...MODERATE RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS MAY DEVELOP ALONG AND EAST OF A LUSK TO CHEYENNE LINE ON SATURDAY AFTERNOON AND EVENING. SOME OF THE STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. AFTER A DRY PERIOD ON SUNDAY AND MONDAY...MORE LATE DAY THUNDERSTORMS CAN BE EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-021100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1024 AM MDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED BETWEEN 2 PM AND 8 PM. THE STRONGER STORMS WILL PRODUCE WIND GUSTS TO 45 MPH...SMALL HAIL AND A PERIOD OF MODERATE RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS MAY DEVELOP ACROSS THE NEBRASKA PANHANDLE ON SATURDAY AFTERNOON AND EVENING. SOME OF THE STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. AFTER A DRY PERIOD ON SUNDAY AND MONDAY...MORE THUNDERSTORMS CAN BE EXPECTED OVER THE PANHANDLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Jul 1, 12:19 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1219 PM MDT FRI JUL 1 2011 WYZ101-103-011915- CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY- 1219 PM MDT FRI JUL 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE AND EXTREME NORTHERN ALBANY COUNTIES UNTIL 115 PM MDT... AT 1215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF BOXELDER...OR 19 MILES SOUTHEAST OF EVANSVILLE...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOXELDER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MSW
Special weather statement, Jul 1, 12:41 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1241 PM MDT FRI JUL 1 2011 NEZ095-096-WYZ108-011945- GOSHEN COUNTY WY-NORTH SIOUX NE-SOUTH SIOUX NE- 1241 PM MDT FRI JUL 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SIOUX AND NORTHERN GOSHEN COUNTIES UNTIL 145 PM MDT... AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JAY EM...OR 25 MILES SOUTH OF LUSK... MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THE STORM CONTINUES TO SLOWLY WEAKEN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOUNT EDNA... AGATE... HWY 85 AT DRY RAWHIDE CREEK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MSW
Special weather statement, Jul 1, 1:09 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 109 PM MDT FRI JUL 1 2011 WYZ106>108-012015- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 109 PM MDT FRI JUL 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE AND SOUTHERN GOSHEN COUNTIES UNTIL 215 PM MDT... AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHEATLAND...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BORDEAUX... GRAYROCKS RESERVOIR... VETERAN... YODER... I-25 EXIT 70... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 71 AND 90. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MSW
Local storm report, Jul 1, 1:17 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
117 PM MDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL WHEATLAND 42.05N 104.96W
07/01/2011 E0.75 INCH PLATTE WY 911 CALL CENTER
ALSO HEAVY RAIN AND GUSTY WIND.
&&
HAMMERLocal storm report, Jul 1, 1:28 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
128 PM MDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST 2 ESE WHEATLAND 42.04N 104.92W
07/01/2011 E50 MPH PLATTE WY TRAINED SPOTTER
ESTIMATED 50 MPH WIND GUST. ALSO DIME SIZED HAIL AND VERY
HEAVY RAIN.
&&
HAMMERSpecial weather statement, Jul 1, 1:32 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 132 PM MDT FRI JUL 1 2011 WYZ106>108-012030- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 132 PM MDT FRI JUL 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND SOUTHERN GOSHEN COUNTIES UNTIL 230 PM MDT... AT 127 PM MDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES TO THE EAST OF WHEATLAND. RECENT SPOTTER REPORTS NEAR WHEATLAND HAVE INDICATED HAIL UP TO THREE QUARTER OF AN INCH IN DIAMETER...WIND GUSTS TO 50 MPH AND HEAVY RAIN. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE STILL EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRAYROCKS RESERVOIR... VETERAN... YODER... HAWK SPRINGS... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 66 AND 76. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MSW
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:43 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 47 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.